Anyone gain weight after coming off of Prednisone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ngwen
Regular Member


Date Joined May 2007
Total Posts : 85
   Posted 1/7/2008 2:50 PM (GMT -7)   
I have been off of Prednisone for a month now and have done nothing but gain weight. The first of November I had a Ileosectomy and was not able to eat for 10 days. I got home, recovered, and started finally feeling normal again. No pain at all!!!! I started back working out again and watching what I eat and I have been just gaining weight. I don't know what is wrong. I normally can start working out and eating right and w/in a week I start losing. Not this time. I have been working out for almost 3 weeks now and nothing but gain. It took a long time for me to lose my weight, I don't want to gain it back! Any chance of some hormone problems thanks to Prednisone or could it be taking Imuran and Sulphasalazine alone doing it? confused
Dx w/Crohn's 5/07
Predinsone 35mg/day
Azathioprine 100mg/day
Sulfasalazin 4000mg/day
Flax Oil, Fiber Supplement, Multi-Vitamin


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 1/7/2008 4:31 PM (GMT -7)   
Hi,I know were you are coming from I have dealt with this my self.I gained a lot of weight while I was on Prednison but once off the weight did not want to come off no matter what I tried I asked my GI and I was told that it can take a year or better for it to get out of my system.I have takenb both the Imuran and Sulphasalazine it they did not cause any weight gain,but you have to remember we all react differently to meds.
Curley
.........
 


Writer
Regular Member


Date Joined Aug 2006
Total Posts : 443
   Posted 1/7/2008 4:35 PM (GMT -7)   
Neither of the two drugs you are now taking should cause weight gain. But I had another thought. People with active Crohn's disease often need 35 to 50% more calories than healthy people to maintain their weight. During the time that you were very ill, you may have become used to eating at that higher level of calories. Now you are in remission, you may need to reduce your intake. Have you tried looking up recommended calorie counts for someone your height and gender, and comparing with the amount of calories you are consuming per day?

ngwen
Regular Member


Date Joined May 2007
Total Posts : 85
   Posted 1/7/2008 4:51 PM (GMT -7)   
Curley, forgot to mention, I never really gained weight while on the prednisone.

Writer, I have checked a couple of different formula's reccomended and came up with a number around 1200-1500 calories per day. No problem, I have been doing that for a while.

Maybe it is the water retention, my legs seem to get that pit in them when I press. (kinda like when I was pregnant w/my first child) I just hate this. I really am working out a lot! I run 2.5 to 4 miles every other day along with weight training and a 45 Spin class on the alternating days. That alone should be enough to do something since most of the past year I was unable to keep a regular exercise routine. Also, while I was flaring I was eating normal most of the time and not much when I was in extreme pain. I am not sure I was eating close to the amount of calories I should have been, which explains a lot of muscle lost. Any more suggestions???
Dx w/Crohn's 5/07

Azathioprine 100mg/day
Sulfasalazin 4000mg/day
Flax Oil, Vitamin C and B12


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 1/7/2008 6:06 PM (GMT -7)   
Sulfasalazine on rare occasions can cause nephrotic syndrome. The symtpoms of nephrotic syndrome are:
Swelling (edema ) general;around the eyes; in the extremities, especially the feet and ankles
Swollen abdomen
Facial swelling
Foamy appearance of the urine
Weight gain (unintentional) from fluid retention
Poor appetite
High blood pressure

Perhaps you should talk to your doctor about your new problem and symptoms. I am not trying to be an alarmist but I just discovered that Celebrex caused my electrolytes go all out of whack. I gained 4 pounds in 8 days and my legs got very swollen. I stopped the meds on my own but had I not, I could have gotten into serious problems.


Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 

Post Edited (Ides) : 1/7/2008 6:13:37 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:38 AM (GMT -7)
There are a total of 2,735,265 posts in 301,287 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
279 Guest(s), 8 Registered Member(s) are currently online.  Details
Paxton, dobs1, Huddie, Dmc695, hanginin, haggis, kaneben66, Not-there-yet


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer